Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 96, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 7, 2005, 2:24 PM PDT for San Diego County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 2:24 PM PDT (21:24 UTC)
- Expired
- Aug 7, 2005, 4:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 74 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 072126 FFWSGX CAC073-072330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 224 PM PDT SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 430 PM PDT * AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING FROM A THUNDERSTORM 9 MILES NORTH OF AGUA CALIENTE SPRINGS...OR ABOUT 41 MILES EAST OF LAKESIDE. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY...OR DEVELOPING SLOWLY EAST. RADAR ESTIMATES RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WITH THIS STORM. OTHER STORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TO DEVELOP ACROSS THE SAN DIEGO MOUNTAINS AND DESERTS OVER THE NEXT TWO HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OCOTILLO WELLS AND MOUNT LAGUNA. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. LAT...LON 3278 11612 3339 11611 3339 11647 3280 11645 $$ PURPURA
1 follow-up statement
000 WGUS76 KSGX 072232 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 332 PM PDT SUN AUG 7 2005 CAC073-072242- SAN DIEGO CA- 332 PM PDT SUN AUG 7 2005 ...THE FLASH FLOOD WARNING FOR EASTERN SAN DIEGO COUNTY IS CANCELLED... HEAVY RAINFALL HAS DIMINISHED FOR NOW ACROSS THE AREA. LAT...LON 3278 11612 3339 11611 3339 11647 3280 11645 $$ PURPURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:30 AM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 7, 9:30 AM PDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN AUG 7 2005 .SYNOPSIS...MOISTURE FROM THE SOUTHEAST WILL CONTINUE TO BRING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS TODAY. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... DEBRIS CLOUDS WERE FLOWING ACROSS SAN COUNTY FROM THE E THIS MORNING. LOW CLOUDS AND LOCAL FOG WERE INTO MOST COASTAL AREAS AND THE FAR WRN INLAND SAN VALLEYS AND STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1000 FT. THE SOUNDING WAS MOIST AND UNSTABLE WITH A PW OF 1.85 INCHES AND WEAK SE FLOW THROUGH THE MID LEVELS. EXPECT ANOTHER VERY ACTIVE CONVECTIVE DAY TODAY WITH FLASH FLOOD PRODUCING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. SOME OF THESE STORMS COULD BE SEVERE AND A FEW COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS...MAINLY THE INLAND EMPIRE. THE FLOW ALOFT WILL REMAIN LIGHT BUT ABUNDANT MOISTURE WILL CONTINUE FOR MORE THUNDERSTORMS EACH DAY...MAINLY IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS. THE STRONG UPPER HI OVER THE SW WILL KEEP THE MARINE LAYER SHALLOW AND MOSTLY CONFINED TO THE COASTAL AREAS. MINOR TEMP CHANGES IN MOST AREAS...HOWEVER THE MARINE LAYER AND THE EXACT DISTRIBUTION OF MONSOONAL CLOUD COVER AND RH WILL HAVE THE MOST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS INDICATE THE UPPER HI WILL WEAKEN AND SHIFT EAST FOR A LITTLE DECREASE IN THE MONSOONAL MOISTURE AND ASSOCIATED THUNDERSTORM ACTIVITY TOWARD THE WEEKEND. THE MARINE LAYER SHOULD ALSO INCREASE A LITTLE BRINING MORE CLOUDS AND COOLER DAYS TO THE COASTAL AREAS. && .AVIATION...THE MARINE LAYER HAS LOWERED TO ABOUT 1100 FEET WITH CIGS BELOW 1000 FT MSL. STRATUS HAS PUSHED INTO THE WESTERN EXTREMES OF THE INLAND VALLEYS OF SAN DIEGO COUNTY BUT NOT THE INLAND EMPIRE. EXPECT CLEARING TO BE A LITTLE SLOWER THAN YESTERDAY WITH STRATUS LINGERING AT SOME BEACHES INTO THE EARLY AFTERNOON. THUNDERSTORMS WILL DEVELOP MAINLY OVER THE MOUNTAINS AND DESERTS LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON AND EVENING. GOOD SOUTHEAST FLOW IN THE MID LEVELS TODAY WITH LOTS OF SUBTROPICAL MOISTURE POURING INTO THE AREA. A CHANCE FOR THUNDERSTORMS MOVING INTO THE INLAND VALLEYS TODAY. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE FROM 10 AM UNTIL 8 PM SUNDAY. SEE LAXFFASGX. && PUBLIC...ATKIN AVIATION...PG
Hazardous weather outlook, Aug 7, 4:00 AM PDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN AUG 7 2005 CAZ048-055-056-058-060-061-062-072300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE SAN BERNARDINO COUNTY MOUNTAINS RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS COACHELLA VALLEY SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH IN EFFECT FROM 10 AM UNTIL 8 PM TODAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....TODAY. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:35 AM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 7, 12:08 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
| Aug 7, 12:41 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 49 min |
| Aug 7, 1:28 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 54 min |
| Aug 7, 2:07 PM PDT | Flash Flood Warning | SGX | San Bernardino | 113 min |
| Aug 7, 3:11 PM PDT | Flash Flood Warning | SGX | San Bernardino | 34 min |
| Aug 7, 3:11 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.